ADHD Parents Together
7,092 members2,093 posts

I need help!

This is a first for me. My 5 year old was recently diagnosed with adhd, anxiety and autism level one. Since her diagnosis she has been put on some medications to help with her behavior and her anxiety. I am at a loss right now as it seems as though things are just getting worse.

Today she destroyed her classroom in a fit of anxiety and all of her classmates had to evacuate the classroom. I had to leave work to go and try to calm her down.

I need advice on things I can try to help with her mood swings but also to explain to her that these behaviors are not acceptable. She doesn’t seem to comprehend anything I say.

Please help!!

8 Replies
oldestnewest

My son is 6 - last year when he was 5 he did the same thing - destroyed the classroom and they too had to evacuate. We did play therapy and that helped a bit. He wasn't on meds then. Now he is on meds and doesn't have the big outbursts anymore. Maybe try different meds? Different dose? Counselling and play therapy helped my little guy. Good luck.

1 like
Reply

Doesn't sound like the medications are working or are possibly the wrong ones. My grandson suffers from severe anxiety and I think he has a touch of autism to. Some meds have been good for him others have been disasters. What is she on right now?

Reply

Currently she is on 10mg of Vyvance but we just upped it to 20mg this morning. She also takes 10mg of Prozac but she just started taking that about a week ago tomorrow.

Reply

How does the vyvancework

Reply

Neither of those are a mood stabilizer. Has it gotten worse since you started the Prozac? Sometimes antidepressants can make behaviour worse without a mood stabilizer in place first.

Reply

Sounds very familiar. My son did the same things until he started taking focalin 5mg then after a month 10mg. It's a dream except at night time around 12 hours after taking it. I'm trying to figure that part out still.

Reply

My son has been taking risperdal and it has really helped with his behavior at school. He did a lot of hitting and disruption in class( he is 5)

Reply

Upping the dose of Vyvanse and adding Prozac within a week seems quick. It would be hard to tell which is working, which is giving a side effect, etc. and then you wouldn’t know which one needed to be changed. I would think that the body would need time to stabilize on one drug/dose before adding another. Just a thought.

And - you are not alone. My sons pre-school class was evacuated since he was throwing chairs and then we were asked to leave and never return. At the time I would cry and fear for his future knowing that he could not control his temper. Now fast forward to today and we will be celebrating his 16th birthday in a few days. He turned out to be a very gentle, caring young man.....and calm. No issues with temper. However every time we pass that preschool he still says “that’s the place that kicked me out”.

1 like
Reply

You may also like...